A Blow-Up Criterion of Strong Solutions to the Quantum Hydrodynamic Model


In this article, we focus on the short time strong solution to a compressible quantum hydrodynamic model. We establish a blow-up criterion about the solutions of the compressible quantum hydrodynamic model in terms of the gradient of the velocity, the second spacial derivative of the square root of the density, and the first order time derivative and first order spacial derivative of the square root of the density.

This is a preview of subscription content, access via your institution.


  1. [1]

    Antonelli P, Marcati P. On the finite energy weak solutions to a system in quantum fluid dynamics. Comm Math Phys, 2009, 287(2): 657–686

    MathSciNet  Article  Google Scholar 

  2. [2]

    Antonelli P, Marcati P. The quantum hydrodynamics system in two space in two space dimensions. Arch Rational Mech Anal, 2012, 203: 499–527

    MathSciNet  Article  Google Scholar 

  3. [3]

    Cho Y, Choe H J, Kim H. Unique solvability of the initial boundary value problems for compressible viscous fluids. J Math Pures Appl, 2004, 83: 243–275

    MathSciNet  Article  Google Scholar 

  4. [4]

    Fan J S, Jiang S. Blow-up criteria for the Navier-Stokes equations of compressible fluids. J Hyper Diff Eqns, 2008, 5: 167–185

    MathSciNet  Article  Google Scholar 

  5. [5]

    Feynman R, Giorgini S, Pitaevskii L, Stringari S. Theory of Bose-Einstein condensation in trapped gases. Rev Mode Phys, 1999, 71: 463–512

    Article  Google Scholar 

  6. [6]

    Gamba I M, Gualdani M P, Zhang P. On the blowing up of solutions to quantum hydrodynamic models on bounded domains. Monatsh Math, 2009, 157: 37–54

    MathSciNet  Article  Google Scholar 

  7. [7]

    Gamba I M, Jüngel A. Asymptotic limits in quantum trajectory models. Comm PDE, 2002, 27: 669–691

    Article  Google Scholar 

  8. [8]

    Gamba I M, Jüngel A. Positive solutions to singular second and third order differential equations for quantum fluids. Arch Ration Mech Anal, 2001, 156: 183–203

    MathSciNet  Article  Google Scholar 

  9. [9]

    Gardner C. The quantum hydrodynamic model for semiconductors devices. SIAM J Appl Math, 1994, 54: 409–427

    MathSciNet  Article  Google Scholar 

  10. [10]

    Gasser I, Markowich P. Quantum hydrodynamics, Wigner transforms and the classical limit. Asymptotic Anal, 1997, 14: 97–116

    MathSciNet  Article  Google Scholar 

  11. [11]

    Gasser I, Markowich P A, Ringhofer C. Closure conditions for classical and quantum moment hierarchies in the small temperature limit. Transp Theory Stat Phys, 1996, 25: 409–423

    MathSciNet  Article  Google Scholar 

  12. [12]

    Gualdani M P, Jüngel A. Analysis of the viscous quantum hydrodynamic equations for semiconductors. Eur J Appl Math, 2014, 15: 577–595

    MathSciNet  Article  Google Scholar 

  13. [13]

    Guo B L, Wang G W. Blow-up of the smooth solution to quantum hydrodynamic models in Rd. J Diff Eqns, 2016, 162(7): 3815–3842

    Article  Google Scholar 

  14. [14]

    Guo B L, Wang G W. Blow-up of the smooth solution to quatum hydrodynamic models in half space. J Math Phys, 2017, 58(3): 031505

    MathSciNet  Article  Google Scholar 

  15. [15]

    Huang F M, Li H L. Matsumura A. Existence and stability of steady-state of one-dimensional quantum hydrodynamic system for semiconductors. J Diff Eqns, 2006, 225(1): 1–25

    Article  Google Scholar 

  16. [16]

    Huang F M, Li H L, Matsumura A, Odanaka S. Well-posedness and stability of multi-dimensional quantum hydrodynamics for semiconductors in R3//Series in Contemporary Applied Mathematics CAM 15. Beijing: High Education Press, 2010

    Google Scholar 

  17. [17]

    Huang X D, Li J, Xin Z P. Blowup criterion for viscous barotropic flows with vacuum states. Comm Math Phys, 2011, 301: 23–35

    MathSciNet  Article  Google Scholar 

  18. [18]

    Huang X D, Li J, Xin Z P. Serrin type criterion for the three-dimensional viscous compressible flows. SIAM J Math Anal, 2011, 43: 1872–1886

    MathSciNet  Article  Google Scholar 

  19. [19]

    Huang X D, Xin Z P. A blow-up criterion for classical solutions to the compressible Navier-Stokes equations. Sci China Math, 2010, 53(3): 671–686

    MathSciNet  Article  Google Scholar 

  20. [20]

    Jüngel A. A steady-state quantum Euler-Poisson system for potential flows. Comm Math Phys, 1998, 194: 463–479

    MathSciNet  Article  Google Scholar 

  21. [21]

    Jüngel A, Li H L. Quantum Euler-Poisson systems: existence of stationary states. Arch Math (Brno), 2004, 40: 435–456

    MathSciNet  MATH  Google Scholar 

  22. [22]

    Jüngel A, Li H L. Quantum Euler-Poisson systems: global existence and exponential decay. Quart Appl Math, 2004, 62(3): 569–600

    MathSciNet  Article  Google Scholar 

  23. [23]

    Jüngel A, Milisic J P. Physical and numerical viscosity for quantum hydrodynamics. Comm Math Sci, 2007, 5(2): 447–471

    MathSciNet  Article  Google Scholar 

  24. [24]

    Landau L D. Theory of the superfluidity of Helium II. Phys Rev, 1941, 60: 356

    Article  Google Scholar 

  25. [25]

    Landau L D, Lifshitz E M. Quantum mechanics: non-relativistic theory. New York: Pergamon Press, 1977

    Google Scholar 

  26. [26]

    Li H L, Marcati P. Existence and asymptotic behavior of multi-dimensional quantum hydrodynamic model for semiconductors. Comm Math Phys, 2004, 245: 215–247

    MathSciNet  Article  Google Scholar 

  27. [27]

    Loffredo M, Morato L. On the creation of quantum vortex lines in rotating HeII. Il Nouvo Cimento, 1993, 108B: 205–215

    Article  Google Scholar 

  28. [28]

    Madelung E. Quantuentheorie in hydrodynamischer form. Z Physik, 1927, 40: 322

    Article  Google Scholar 

  29. [29]

    Nishibata S, Suzuki M. Asymptotic stability of a stationary solution to a thermal hydrodynamic model for semiconductor. Arch Rational Mech Anal, 2009, 192(2): 187–215

    MathSciNet  Article  Google Scholar 

  30. [30]

    Nishibata S, Suzuki M. Initial boundary value problems for a quantum hdyrodyanmic model of semiconductors: asymptotic behaviors and classical limits. J Diff Eqns, 2008, 244(4): 836–874

    Article  Google Scholar 

  31. [31]

    Sun Y Z, Wang C, Zhang Z F. A Beale-Kato-Majda blow-up criterion for the 3-D compressible Navier-Stokes equations. J Math Pures Appl, 2011, 95: 36–47

    MathSciNet  Article  Google Scholar 

  32. [32]

    Zhang B, Jerome J W. On a steady-state quantum hydrodynamic model for semiconductors. Nonlinear Anal TMA, 1996, 26(4): 845–856

    MathSciNet  Article  Google Scholar 

Download references

Author information



Corresponding author

Correspondence to Wang Guangwu 王光武.

Additional information

The first author is supported by the National Natural Science Foundation of China (11801107); the second author is supported by the National Natural Science Foundation of China (11731014).

Electronic supplementary material

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Guangwu, W., Boling, G. A Blow-Up Criterion of Strong Solutions to the Quantum Hydrodynamic Model. Acta Math Sci 40, 795–804 (2020). https://doi.org/10.1007/s10473-020-0314-3

Download citation

Key words

  • Compressible quantum hydrodynamicmodel
  • blow-up criterion
  • strong solution

2010 MR Subject Classification

  • 35A01
  • 35D35
  • 35M30
  • 35Q40